Affordable Access

deepdyve-link
Publisher Website

Rifampicin-induced nephrotoxicity in a tuberculosis patient.

Authors
  • Beebe, Alexandria1, 2
  • Seaworth, Barbara3
  • Patil, Naveen1
  • 1 Arkansas Department of Health, 4815 West Markham, Slot 45, Little Rock, AR 72205, United States. , (United States)
  • 2 University of Arkansas for Medical Sciences, 4301 West Markham, Little Rock, AR 72205, United States. , (United States)
  • 3 University of Texas Health Science Center at San Antonio, 7703 Floyd Curl Drive, San Antonio, TX 78229, United States. , (United States)
Type
Published Article
Journal
Journal of clinical tuberculosis and other mycobacterial diseases
Publication Date
Nov 01, 2015
Volume
1
Pages
13–15
Identifiers
DOI: 10.1016/j.jctube.2015.09.001
PMID: 31723676
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

Rifampicin is a widely used anti-tuberculosis agent. On rare occasions, the drug can cause adverse effects such as acute renal failure, though most regain complete renal function upon discontinuation of therapy. The following case report describes a 38 year old Hispanic male presenting with pulmonary tuberculosis who developed rifampicin-induced renal toxicity. He recovered renal function upon discontinuation of the medication without the use of corticosteroids. © 2015 The Authors.

Report this publication

Statistics

Seen <100 times